Thunderstorm Wind, Elko
- When
- August 25, 5:48 PM PST to 5:50 PM PST
- Where
- Elko County, 87.93 mi S of Goshute to 87.8 mi SSE of Goshute
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.930, -114.410
A thunderstorm produced a wind gust to 61 mph at the Longnow Sagebrush West mesonet site.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A thunderstorm produced a wind gust to 61 mph at the Longnow Sagebrush West mesonet site.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Aug 25, 1:58 PM PST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 258 PM PDT SUN AUG 25 2013 .SYNOPSIS...MONSOON MOISTURE WILL CONTINUE TO BRING A THREAT OF THUNDERSTORMS TO MAINLY EASTERN NEVADA THROUGH THE WEEK. && .SHORT TERM...TONIGHT THROUGH TUESDAY. SHORT WAVE TROUGH ALONG NORTHERN CA COAST WILL SHEAR OUT TO THE NORTHEAST TONIGHT AND BRUSH NORTHWEST NEVADA IN THE PROCESS. MOISTURE IS MARGINAL OVER NORTHWEST NV BUT WITH DYNAMICS FROM PASSING SHORTWAVE COULD SEE SOME ISOLATED THUNDERSTORMS. ENOUGH MONSOON MOISTURE CONTINUES ACROSS EASTERN NV FOR ISOLATED THUNDERSTORMS TONIGHT, MAINLY THIS EVENING. DRY AIR IN WAKE OF PASSING SHORTWAVE WILL SUPPRESS MOISTURE TO MAINLY EAST CENTRAL NV ON MONDAY WHERE ISOLATED THUNDERSTORMS ARE EXPECTED. MOISTURE FROM THE REMNANTS OF FORMER TROPICAL STORM IVO WILL SURGE NORTHWARD INTO CENTRAL AND NORTHERN NV ON TUESDAY WITH PWAT'S AROUND 1 INCH FOR SCATTERED SHOWERS AND THUNDERSTORMS, WITH THE EXCEPTION OF THE WESTERN HALF OF HUMBOLDT COUNTY WHERE IT WILL REMAIN DRY. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. SOUTHWESTERLY FLOW ALOFT THROUGH THE LONG TERM PERIOD...WITH THE GREAT BASIN WEDGED BETWEEN AN UPPER LEVEL LOW/TROUGH OFF THE PAC NW COAST...AND A RIDGE OF HIGH PRESSURE OVER THE MID-WEST. MOIST AIR WILL SPREAD UP INTO EASTERN AND CENTRAL NEVADA UNDER THIS PATTERN...AND COMBINE WITH WEAK TO MODERATE INSTABILITY TO SET OFF AFTERNOON AND EVENING THUNDERSTORMS BOTH WEDNESDAY AND THURSDAY. LATEST GUIDANCE HAS THE WEST COAST TROUGH PUSHING THE RIDGE BACK TO THE EAST LATE THURSDAY INTO NEXT WEEKEND. THIS IS A SIGNIFICANT CHANGE OVER YESTERDAYS MODEL RUNS...SUGGESTING DRIER AND MORE STABLE AIR OVER CENTRAL AND EASTERN PORTIONS OF THE CWA. IF THIS SCENARIO HOLDS...THE RESULT WOULD BE MUCH LESS CONVECTION/LIGHTNING. BACKED OFF ON POPS/WEATHER FOR THE LATTER HALF OF NEXT WEEK...THOUGH STILL HOLDING ONTO A LITTLE MORE POPS THAN LATEST GUIDANCE IS SUGGESTING AS ANY SLIGHT POSITION CHANGES IN THE LOW TO THE WEST OR RIDGE TO THE EAST COULD EASILY SHIFT MORE MOISTURE AND INSTABILITY BACK INTO THE CWA. DRIER AIR LATE NEXT WEEK WOULD ALSO SUGGEST TEMPS COOLING A FEW DEGREES FOR NEXT SATURDAY AND SUNDAY...DOWN TO NEAR NORMAL LEVELS. && .AVIATION...SOUTHWEST WINDS CONTINUE TO SPREAD SMOKE FROM CALIFORNIA WILD FIRES UP INTO NORTHWESTERN NEVADA...WITH VISIBILITIES LIMITED TO 4-7 MILES OVER MUCH OF NORTHWESTERN NEVADA. OVER EASTERN NEVADA...MOIST UNSTABLE AIR SETS THE STAGE FOR MORE LIGHTNING THROUGH THIS EVENING. && .FIRE WEATHER...RELATIVE HUMIDITY MOSTLY REMAINING ABOVE 15 PCT ACROSS FWZ 457 SO WENT AHEAD AND CANCELLED RED FLAG WARNING EARLY. ISOLATED MOSTLY DRY THUNDERSTORMS TONIGHT ACROSS NORTHERN AND EASTERN NV. DRIER AIR FROM THE WEST WILL SUPPRESS MOISTURE TO MAINLY EAST CENTRAL NV ON MONDAY WHERE ISOLATED DRY THUNDERSTORMS ARE EXPECTED. A SURGE OF MOISTURE FROM THE REMNANTS OF FORMER TROPICAL STORM IVO WILL MOVE INTO CENTRAL AND NORTHERN NEVADA ON TUESDAY FOR SCATTERED SHOWERS AND THUNDERSTORMS. MOISTURE WILL CONTINUE TO BRING MAINLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS TO EASTERN NV THROUGH THE REST OF THE WEEK. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 91/96/96/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 149 PM PDT SUN AUG 25 2013 NVZ034-038-252115- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTHWEST ELKO COUNTY NV- 149 PM PDT SUN AUG 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 215 PM PDT... AT 145 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF LEE...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH PEA SIZE HAIL. * LOCATIONS IMPACTED INCLUDE... SOUTH FORK... SPRING CREEK... && LAT...LON 4086 11568 4074 11542 4043 11568 4050 11590 TIME...MOT...LOC 2048Z 203DEG 24KT 4056 11574 91
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
424 PM PDT SUN AUG 25 2013
NVZ031-260000-
NORTHERN ELKO COUNTY NV-
424 PM PDT SUN AUG 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL
500 PM PDT...
AT 419 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES SOUTHEAST OF CONTACT...MOVING NORTHEAST
AT 35 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHEASTERN ELKO COUNTY...
1000 SPRINGS RECREATION AREA...
&&
LAT...LON 4195 11412 4154 11440 4161 11462 4200 11441
4200 11428
TIME...MOT...LOC 2323Z 204DEG 31KT 4166 11445
DDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
505 PM PDT SUN AUG 25 2013
NVZ033-039-260030-
SOUTH CENTRAL ELKO COUNTY NV-SOUTHEASTERN ELKO COUNTY NV-
505 PM PDT SUN AUG 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 530 PM
PDT...
AT 459 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF WEST WENDOVER...MOVING NORTHEAST
AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING AND BRIEF HEAVY DOWNPOURS.
MOTORISTS SHOULD BE PREPARED FOR DANGEROUS CROSS-WINDS ALONG
INTERSTATE 80 FROM WENDOVER TO SILVER ZONE PASS.
* LOCATIONS IMPACTED INCLUDE...
SILVER ZONE PASS I-80...
&&
LAT...LON 4063 11423 4070 11445 4114 11422 4108 11403
4094 11403
TIME...MOT...LOC 0004Z 204DEG 32KT 4075 11429
DDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
647 PM PDT SUN AUG 25 2013
NVZ035-260230-
WHITE PINE COUNTY NV-
647 PM PDT SUN AUG 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE PINE COUNTY
UNTIL 730 PM PDT/830 PM MDT/...
AT 645 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL THUNDERSTORMS ACROSS SOUTHEAST WHITE PINE COUNTY...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
GREAT BASIN NATIONAL PARK...
SACRAMENTO PASS...
BAKER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3867 11409 3867 11447 3891 11473 3934 11409
3926 11403 3868 11405
TIME...MOT...LOC 0146Z 233DEG 19KT 3892 11435
TURNERThe Cedar City radar (KICX), 201 km away, was scanning. The volume nearest the first event began at 01:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2013Every state in 2013This day in weather historyWarnings in Nevada, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465838.